Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
megan11

Finishing Accutane

Recommended Posts

Hey all!

I pop by every now and then if I'm looking up some information on Accutane, one of the more recent questions I had (that I hadn't found through some quick looking) was whether, when you're finishing the treatment, you need to be weaned off of it? I'm currently on 60 mgs, and my dermatologist thinks I should be finished in July. Unfortunately on the RX he gave me, he wrote 60 mg over 50 mg, or vise versa, neither the pharmacist or I were sure. (He also has the kind of voice where what he says goes in one ear and out the other XD) I've been on accutane for nearly 4 months now and it's going pretty good (Few breakouts now, it's just dry red skin, and probably some scarring...I can't help but pick the skin peeling off >_>)

But yes, is weaning necessary? (common sense says yes, but I don't want to unnecessarily decrease the dosage.)

Thanks guys! :)

Share this post


Link to post
Share on other sites

I would absolutely have the pharmacy call your derm (or call yourself) and find out what he meant. That's the pharmacist's job and you (or your insurance company) are paying your dr. for his advice. Don't feel bad about checking in with him between appts.

Hey all!

I pop by every now and then if I'm looking up some information on Accutane, one of the more recent questions I had (that I hadn't found through some quick looking) was whether, when you're finishing the treatment, you need to be weaned off of it? I'm currently on 60 mgs, and my dermatologist thinks I should be finished in July. Unfortunately on the RX he gave me, he wrote 60 mg over 50 mg, or vise versa, neither the pharmacist or I were sure. (He also has the kind of voice where what he says goes in one ear and out the other XD) I've been on accutane for nearly 4 months now and it's going pretty good (Few breakouts now, it's just dry red skin, and probably some scarring...I can't help but pick the skin peeling off >_>)

But yes, is weaning necessary? (common sense says yes, but I don't want to unnecessarily decrease the dosage.)

Thanks guys! :)

Share this post


Link to post
Share on other sites

You can certainly ask your derm if s/he thinks weaning is necessary. I have not read of it as being necessary; Accutane is not like an antibiotic where there might be a flare/bloom of acne upon discontinuation of treatment. Accutane does have a slight antimicrobial effect but it is not on the same level as an antibiotic so the bacteria won't necessarily have a field day on your skin upon discontinuation. The return of oil production is gradual as well so the bacteria won't immediately have a tasty source of fuel.

If the pharmacist can't read the prescription, s/he'll just have to get it clarified with your derm. Unfortunately the pharmacist will not be able to have you call the derm and relay what the derm says to him/her regarding the prescription.

Share this post


Link to post
Share on other sites

Yeah, your body sort of weans itself off Accutane when you discontinue treatment, since the drug stays in your system for awhile before it gradually goes away.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×